Taiwanese Journal of Mathematics

SURFACES OF REVOLUTION WITH POINTWISE 1-TYPE GAUSS MAP IN MINKOWSKI 3-SPACE

U-Hang Ki, Dong-Soo Kim, Young Ho Kim, and Young-Mee Roh

Full-text: Open access

Abstract

We study the rational surfaces of revolution in Minkowski 3-space and characterize them with pointwise 1-type Gauss map. In this article, we give a complete classification of rational surfaces of revolution in Minkowski 3-space with pointwise 1-type Gauss map and provide new examples of cones in Minkowski 3-space.

Article information

Source
Taiwanese J. Math., Volume 13, Number 1 (2009), 317-338.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405286

Digital Object Identifier
doi:10.11650/twjm/1500405286

Mathematical Reviews number (MathSciNet)
MR2489321

Zentralblatt MATH identifier
1178.35018

Subjects
Primary: 35A25: Other special methods 53B30: Lorentz metrics, indefinite metrics

Keywords
Minkowski space surface of revolution Gauss map hyperbolic cone right cone

Citation

Ki, U-Hang; Kim, Dong-Soo; Kim, Young Ho; Roh, Young-Mee. SURFACES OF REVOLUTION WITH POINTWISE 1-TYPE GAUSS MAP IN MINKOWSKI 3-SPACE. Taiwanese J. Math. 13 (2009), no. 1, 317--338. doi:10.11650/twjm/1500405286. https://projecteuclid.org/euclid.twjm/1500405286


Export citation

References

  • C. C. Beneki, G. Kaimakamis, and B. J. Papantoniou, Helicoidal surfaces in three-dimensional Minkowski space, J. Math. Anal. Appl., 275 (2002), 586-614.
  • B. Y. Chen, Total mean curvature and submanifolds of finite type, World Scientific, Singapore, 1984.
  • B. Y. Chen and P. Piccinni, Submanifolds with finite type Gauss map, Bull. Aust. Math. Soc., 35 (1987) 161-186.
  • B. Y. Chen, M. Choi and Y. H. Kim, Surfaces of revolution with pointwise 1-type Gauss map, J. Korean Math. Soc., 42(3) (2005), 447-455.
  • Y. H. Kim and D. W. Yoon, Ruled surfaces with finite type Gauss map in Minkowski space, Soochow J. Math., 26 (2000), 85-96.
  • ––– Ruled surfaces with pointwise 1-type Gauss map, J. Geom. Phys., 34 (2000), 191-205.
  • ––– Classification of ruled surfaces in Minkowski 3-spaces, J. Geom. Phys., 49 (2004), 89-100.
  • O. Kobayashi, Maximal surfaces in the 3-dimensional Minkowski space $L^3$, Tokyo J. Math., 6 (1983), 297-309.